Sorry I've only been updating once a month. I'll try to get on here a little more. I just picked up my third month of accutane the other day! So yay for that! My labs are getting worse however. My white blood count is now low(please don't let that scare anyone away). That has always been low for me but it has now dropped below the normal level which my doctor said can happen while taking accutane. Unfortunately because of this, she won't increase my dosage which could now cause my treatment to be longer. So that's disappointing. Other than that all is well. I have nosebleeds every once in a while but they aren't nearly as bad as the ones that occurred during month one. My lips hurt like you wouldn't believe from the dryness but aquaphor lip treatment is absolutely amazing and helps tremendously. My scalp is incredibly dry so if anyone has any tips for that, it would be greatly appreciated. Every night I wash my face with cetaphil face wash and put coconut oil on my face. I HIGHLY recommend this. Not only is my face nice and soft when i wake up but its helping so much with the dryness and its helping with the acne scars as well(mine are really bad). Oh and I guess I should mention how my face is doing haha. It has its ups and downs which gets really annoying. At one point my face will be completely clear but then I'll wake up with a bunch of break outs. They aren't even close to as bad as before though. They're just extremely annoying since i get my hopes up then my face breaks out again. But my friend who took accutane before said that this always happens so it's not like the medicine isn't working or anything. I'm actually really impressed with the results so far. I'm gaining more confidence and even leaving to go to class without any foundation on which is huge for me. Before, I wouldn't even leave my building to run to the laundry room unless I had a full face of makeup on. So to anyone reading this who is either just starting accutane or considering it, it really works and if you aren't getting the results you want, unfortunately you just gotta wait it out. I promise it's gonna get better.
It's been a few weeks since I posted. Sorry, gotta love hectic schedules! But so far so good! I picked up my second month of accutane today and let me first just say I am so happy that I am already done with one month! That went by quick, thank goodness. My blood work all came back good however all of them have elevated some. They're still in the normal range but they did increase since before I started the treatment. My doctor also decided to keep me on 40mg since I'm responding well to it. As far as my face goes, it has improved A LOT. It of course still has a while to go but I'm happy with the results so far. Even my dermatologist couldn't believe how much progress I've made in just one month of treatment so that was nice to hear. I even saw a friend about two weeks ago who I hadn't seen in a while and she made a comment about how my face was clearing up. Maybe when I get a little more confident, I'll post progress pictures. Now onto side effects.. The dryness is getting a little crazy. I already went through one thing of chapstick and almost one thing of aquaphor lip stuff(HIGHLY suggest this btw). Chapstick doesn't really satisfy me for very long. It seems like just a few minutes after putting it on, I need to reapply. My legs and arms are starting to get really dry as well which is definitely annoying but tolerable. Pretty sure lotion companies make most their money off people on accutane. Besides the dryness, I have been feeling the joint pain. This is not fun at all. It's especially difficult when I'm in so much pain, I can hardly move and I have to walk to class(yay for living on a big college campus). I also had some pretty intense nose bleeds about 20 days into treatment. Luckily it was just a few times that day so lets hope i don't go through that again. To be honest though it's all completely worth it. Knowing that the medication is actually helping my skin is making it much easier to tolerate all the side effects that come with it. If there is anyone who is reading this that may be thinking about accutane, I highly recommend giving it a try. While the side effects are annoying, they're so worth it.
Today marks day 7 and my skin is just getting dryer everyday. My face especially is getting dry on my chin and nose. I'm also going into the initial breakout stage of the medication which is just oh so wonderful. I'm so glad I just have finals this week then I go on spring break so I don't have to see too many people right now. Hopefully when I get back from spring break things will start looking better and clearing up a little. I know I still have a long ways to go but right now I'm just doubting that it's going to get better.
It seems as though the dryness side effect has hit me earlier than most. My eyes have been extremely dry since Monday afternoon and now my hands and face have started getting really dry, especially my hands. I'm definitely not even going to attempt to wear my contacts so they don't irritate my eyes even more. I've also been using chapstick and vaseline religiously so I haven't had an issue with dry lips but I'm sure that will hit me soon. I haven't noticed any difference in my face which is to be expected since I've only been on it for a few days. However, the acne I did have is starting to dry out a lot. So if anyone has any makeup tips on how to help cover it, I would greatly appreciate it. :)
After about 10 years of dealing with severe acne, I am finally starting accutane. I did more research than anyone could imagine before beginning this process and reading everyone's stories helped me a lot so I thought I'd create a log for my journey as well to help anyone else whether they're starting the medication now or in the future. Just to start, I am 21, about 100-110 lbs(my weight fluctuates a lot on a day to day basis) and 5'4. The doctor is starting me off at 40mg, which seems extremely high for how little I weigh. I've read stories of people with much higher weights starting off on a much lower dose so I'm a little nervous. When it comes to medical problems, I suffer from anemia and severe migraines so I'm definitely scared to see how this medicine is going to affect my migraines. It's been a frustrating couple months trying to start accutane(if you're a girl, you understand). I refused to go on birth control and I had all the doctors in my derm office saying they wouldn't prescribe the medication despite the fact iPledge allows us to choose abstinence as a form of birth control. Finally my doctor said she'd trust me and write the prescription(still don't understand why that's their call to make but whatever I guess). I take my first pill tomorrow so I will update in the near future on how my journey is going. If anyone has any tips or suggestions on how to survive the next several months, I would sincerely appreciate it